MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar and there was debris on the inside of the catheter box.The issue was discovered when they opened the catheter.The catheter was brand new from bwi box packaging.They did not feel comfortable using the catheter, so the catheter was replaced and the issue was resolved.The case continued.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar and there was debris on the inside of the catheter box.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A device history record review was performed for the finished device lot number g9510353 and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 5-jan-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar and there was debris on the inside of the catheter box.Device evaluation details: the tubing was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the catheter.As the package was not returned, further analysis could not be performed, therefore it is not possible to verify the reported issue or determine the root cause.A device history record was performed for the finished device batch number, and no internal actions were identified.The package issue reported by the customer could not be confirmed during the product investigation as the product was not available for investigation.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23411290
Report Number2029046-2025-03610
Device Sequence Number12994051
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)260721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Catalogue Number10439236
Device Lot NumberG9510353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/08/2025
01/05/2026
01/21/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/25/2025
01/06/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE PFA ABLATION GENERATOR.
Patient SexUnknown